Thunderstorm Wind, Hale
- When
- August 2, 4:25 PM CST
- Where
- Hale County, Rosemary
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.650, -87.567
A couple of large trees were reported blown down in Rosemary.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 2, 1:06 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 206 PM CDT FRI AUG 02 2002 FORECAST QUANDARIES IS WHERE THE GULF LOW WILL DEVELOP ON SATURDAY. THIS MAKES POP FORECASTING DIFFICULT. CURRENTLY /19Z/ A THUNDERSTORM HAS DEVELOPED OVER NORTHERN SHELBY COUNTY. THE MICROBURST POTENTIAL IS A 5 IN THIS AREA...SO ISOLATED GUSTY WINDS WILL NOT BE OUT OF THE QUESTION ACROSS CENTRAL ALABAMA AS STORMS COLLAPSE. WILL BASE FINAL ZONE BREAKUP ON RADAR TRENDS RIGHT BEFORE RELEASE TIME. HIGH PRESSURE AND EASTERLY WINDS WILL BUILD OVER THE OHIO VALLEY IN THE SHORT TERM. THIS WILL RESULT IN A DRY FORECAST FOR THE WEEKEND. A WEAK VORT MAX AND 1000 TO 500 MB RH>70 SHOULD MOVE ACROSS CENTRAL ALABAMA TONIGHT AND TOMORROW. EXPECT ONLY TO SEE AN INCREASE IN CLOUDS. WILL WORD ZONES AS VARIABLE CLOUDINESS. THERE IS AN OUTSIDE CHANCE THAT SOME SPRINKLES COULD OCCUR TOMORROW. THE ETA AND AVN HAVE A DIFFERENT PLACEMENT ON THE GULF LOW THAT THE MODELS FORECAST FOR SATURDAY. THE AVN BRINGS THE LOW MORE TO THE NORTH...WHILE THE ETA KEEPS IT MORE OVER THE CENTRAL GULF. AT THIS TIME WILL LEAN CLOSER TO THE ETA MODEL. BELIEVE THE HIGH WILL BE STRONG ENOUGH TO MOVE EAST TO THE OHIO VALLEY WHICH FITS INTO THE ETA THINKING. TO ACCOUNT FOR THE UNCERTAINTY AT THIS TIME...WILL SPLIT THE SOUTHERN PART OF OUR AREA AND HAVE A HIGHER POPS FROM TROY...TO UNION SPRINGS...TO EUFAULA SUNDAY NIGHT AND MONDAY. THANKS TO TLH FOR COORDINATION. GUIDANCE TEMPS ARE ALL CLOSE AND USED AN AVERAGE. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. HSV 070/094 071/092 072 0000 BHM 072/094 071/090 072 ?000 MGM 071/095 070/089 072 ?002 .BHM...NONE. 80
ALZ001>050-022100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 151 PM CDT FRI AUG 2 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA... ONLY ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ACROSS CENTRAL ALABAMA....AND VERY FEW OR NO STORMS ARE EXPECTED IN THE TENNESSEE VALLEY. HOWEVER...BECAUSE SURFACE TEMPERATURES ARE QUITE WARM AND THE ATMOSPHERE IS VERY UNSTABLE...ANY THUNDERSTORMS THAT DO FORM WILL HAVE THE POTENTIAL TO CAUSE WET MICROBURSTS. IN ADDITION TO THE THREAT OF DAMAGING WIND GUSTS ASSOCIATED WITH WET MICROBURSTS...THE OTHER PRIMARY THREAT TODAY WILL BE FREQUENT LIGHTNING STRIKES. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...ESPECIALLY THOSE SOUTH FROM TUSCALOOSA...BIRMINGHAM AND ANNISTON SOUTHWARD...SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS LATER TODAY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...0 BIRMINGHAM...5 MONTGOMERY...4
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT FRI AUG 02 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0448 PM TUSCALOOSA AL 50 MPH TSTM GUST
08/02/02 TUSCALOOSA SEVERAL TREES DOWN,
DAMAGING HOUSES NEAR THE
INTERSECTION OF 1ST
STREET EAST AND 25TH AVE
EAST. REPORTED BY
TRAINED SPOTTER.
0452 PM TUSCALOOSA AL 50 MPH TSTM GUST
08/02/02 TUSCALOOSA TREE DOWN ACROSS
RAIL-ROAD TRACK AT 6TH
AVE EAST. DIME SIZE HAIL
ALSO REPORTED. REPORTED
BY LAW ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR FORMAT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT FRI AUG 02 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0448 PM TUSCALOOSA AL 50 MPH TSTM GUST
08/02/02 TUSCALOOSA SEVERAL TREES DOWN,
DAMAGING HOUSES NEAR THE
INTERSECTION OF 1ST
STREET EAST AND 25TH AVE
EAST. REPORTED BY
TRAINED SPOTTER.
0452 PM TUSCALOOSA AL 50 MPH TSTM GUST
08/02/02 TUSCALOOSA 0.75 INCH HAIL
TREE DOWN ACROSS RAIL-ROAD TRACK AT
6TH AVE EAST. DIME SIZE
HAIL ALSO REPORTED.
REPORTED BY LAW ENFORCEMENT.The Birmingham radar (KBMX), 94 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
A couple of large trees were reported blown down in Rosemary.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312510.